MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) BALLOON

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) BALLOON
Model Number M5PIVL8060
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Perforation (2001); Retroperitoneal Hemorrhage (4483)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.After the procedure therefore, a physical examination could not be performed.Based on the provided information, the patient experienced artery dissection which was treated with a covered stent to control the bleeding.However, a retroperitoneal bled also occurred and the vascular surgeon performed a cutdown and inserted a drainage to remove fluid from the pericardial sac.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that a patient underwent an endovascular aneurysm repair (evar) procedure to treat the left external iliac with a shockwave m5+ peripheral lithotripsy (ivl) catheter.After the ivl successfully delivered 210 pulses, it was removed from the patient's anatomy.The ivl balloon was re-prepped and while flushing the guidewire port, the balloon inflated causing a connection between the balloon and guidewire ports.Another ivl was prepared and used, and it successfully delivered an additional 100 pulses.After the ivl procedure, the physician used an 8.0mm angioplasty balloon which was pressurized to 12 atmospheres to post dilate the iliac artery.On first inflation, the balloon ruptured causing a perforation.The physician immediately used a covered stent to control the bleeding.However, the patient experienced retroperitoneal bleed and the vascular surgeon had to perform a peri-procedure cutdown to insert a drainage.The patient is reported to be stable and is doing well.The physician and the vascular surgeon stated that the use of the angioplasty balloon was causal to the iliac artery perforation and not the ivl.The comment made by the physician was that without the shockwave m5+ peripheral lithotripsy (ivl) catheter, they would not have been able to deliver anything through the artery.

Brand Name
SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) BALLOON
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17239840
Report Number3015053858-2023-00042
Device Sequence Number14767524
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)250228(10)82277329
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number82277329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVERED STENT - UNKNOWN BRAND /MAUFACTURER
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale